MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX DURAFLEX ANESTHESIA CATHETER; ANESTHESIA CONDUCTION KIT

SMITHS MEDICAL ASD, INC. PORTEX DURAFLEX ANESTHESIA CATHETER; ANESTHESIA CONDUCTION KIT
Model Number 4910-16/17
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Bradycardia (1751); Unspecified Vascular Problem (4441)
Date of Event 09/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an epidural catheter was in use on a patient in labor.The catheter went intravascular on two separate attempts.Fetal heart rate dropped and patient needed expedited vacuum delivery.Reportedly, "[the] baby and mom were fine." product lot number is unknown.
 
Additional Manufacturer Narrative
No product or photographic evidence were provided to aid in this investigation.The complaint report offered insufficient details to determine whether this product functioned as intended, or was used in a manner consistent with its instructions for use (ifu) or failed to meet product specifications.Lacking any additional evidence, this complaint has been closed as unconfirmed.No lot number was provided for performance of a device history record review.

Brand Name
PORTEX DURAFLEX ANESTHESIA CATHETER
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
10 bowman dr.
keene NH 03431
Manufacturer Contact
jim vegel
6000 nathan lane north
14th floor, north tower
minneapolis, MN 55442
MDR Report Key15679850
Report Number3012307300-2022-26338
Device Sequence Number17734726
Product Code CAZ
UDI-Device Identifier00351688032259
UDI-Public00351688032259
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4910-16/17
Device Catalogue Number4910-16/17
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Initial Report FDA Received Date10/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown